Learn how to use Mayo Clinic Connect
Request an Appointment
← Return to PMR - Decreased prednisone and pain returned
PMR - Decreased prednisone and pain returned
I have not talked to rheumatologist This time. Last time she took me to 5 and back to 2. I started at 20 and no pain until 1 11/2. She had me at 2 for 6 weeks…I do have issues with rotator cuffs. Does higher doses of prednisone mask shoulder pain?
Jump to this post
Most of my PMR pain was in the shoulders, arms and hands. Higher doses for me got rid of the pain pretty quick. If the pain comes back when you drop from 2 to 1-1/2, you might try splitting a days dosage into morning and evening like a few others mentioned trying earlier (can't remember whose suggestion it was). Say take 1 mg in the morning and 1 mg before going to bed and see how it feels for a few days. Then if you are doing OK pain wise try going to 1/2 mg in the evening to get you to the 1 mg in the morning and 1/2 mg at night to see if you still have the pain. I would still ask my doctor first but I don't think there are any cut and dried rules for tapering off of prednisone. The rotator cuffs may be another question for your doctor.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In